MAUDE Adverse Event Report: DEPUY SPINE INC UNIPLATE ANTERIOR CERVICAL PLATE SYSTEM CAM TIGHTENER TORQUE HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC UNIPLATE ANTERIOR CERVICAL PLATE SYSTEM CAM TIGHTENER TORQUE HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 289707000
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during a routine incoming inspection of a loaner set, it was observed that the torque handle was out of drawing specification.The standard drawing specification is 0.63 - 0.98.The torque tested high at 1.07.There was no known patient or procedure involvement.This report is for one (1) uniplate anterior cervical plate system cam tightener torque handle.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9 date device returned to manufacturer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: a review of the receiving inspection (ri) for uniplate cam tghtnr torq hndl was conducted identifying that lot number km814026 was released in a single batch.Batch1: released on april 06, 2015 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual inspection: the complaint device uniplate cam tghtnr torq hndl was returned to customer quality (cq) west chester for investigation.The device connector sleeve and the connector had a minor scratch.No other issues were identified.Functional test: a functional test was performed at the field stocking location (fsl) ups houston, texas.During evaluation, the torque tested high.Dimensional inspection: complaint relevant dimension could not be measured without the destruction of the device.Document/specification review: based on the date of manufacture, the current and manufactured to version of drawing were reviewed.Torque limiting driver uniplate conclusion: the complaint condition can be confirmed during physical device investigation.The handle tested high was found out of calibration during testing.A definitive assignable root cause could not be determined from the available information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
UNIPLATE ANTERIOR CERVICAL PLATE SYSTEM CAM TIGHTENER TORQUE HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
BRIDGEWATER DISTRIBUTION
50 scotland boulevard
bridgewater MA 02324
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key12868514
Report Number1526439-2021-02471
Device Sequence Number3547617
Product Code LXH
UDI-Device Identifier10705034224787
UDI-Public(01)10705034224787
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number289707000
Device Catalogue Number289707000
Device Lot NumberKM814026
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2021
Supplement Date Received by Manufacturer12/16/2021
01/07/2022
01/12/2022
Initial Report FDA Received Date11/24/2021
Supplement Report FDA Received Date12/16/2021
01/07/2022
01/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown